Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 138, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2016, 3:12 PM CDT for Escambia County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 13, 2016, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WUUS54 KMOB 132012 SVRMOB ALC053-FLC033-113-132100- /O.NEW.KMOB.SV.W.0138.160613T2012Z-160613T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 312 PM CDT MON JUN 13 2016 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... NORTH CENTRAL ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA... NORTH CENTRAL SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA... * UNTIL 400 PM CDT * AT 311 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER FLOMATON...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CENTURY...FLOMATON...JAY...POLLARD AND RIVERVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3100 8736 3111 8728 3106 8697 3083 8708 TIME...MOT...LOC 2011Z 299DEG 11KT 3103 8725 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:16 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 13, 1:16 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Mobile AL 116 PM CDT MON JUN 13 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 13/18Z issuance...VFR conditions most locations this afternoon...but periods of IFR in and near developing showers and thunderstorms... especially for inland areas. Scattered low level clouds and broken mid/upper level with ocnl mvfr low ceilings near showers and storms. Sfc winds generally light west to northwest this afternoon...but gusty (possibly up to 25 or 30 knts) and variable near showers and storms. 12/DS && .PREV DISCUSSION... /issued 517 AM CDT MON JUN 13 2016/ NEAR TERM /Now Through Monday night/...Persistent mid to upper level trof just west of the forecast area this morning continues to shift slowly east digging slightly better through tonight with trof axis near the ms/al border by 12z tue. This pattern is in response to a stronger mid level impulse rounding the base of main upper system to the west which also provides even better lift or forcing in the mid levels across the region compared to the last few days thus resulting in better coverage of showers and thunderstorms today and tonight... with the best coverage generally over western and central parts of the forecast area occurring during the afternoon and early evening hours. With pwats now around 2 inches or slightly higher for most locations in the forecast area today combined with the better forcing in the mid levels...slightly cooler temps aloft thus leading to better lapse rates in the mid to upper levels of the boundary layer the chance for a few stronger thunderstorms will higher today occurring mostly during the afternoon and early evening hours or during max heating. Although there is slightly better dynamically forcing in the mid levels most of the convection will remain mostly diurnally driven resulting in much less coverage after sunset. As a result the main concern with the stronger storms today will be strong to damaging straight line winds mostly in the form of wet microburst...frequent and dangerous cloud to ground lightning...and possible localized flooding where some training of thunderstorms may occur. As for temps will use of blend of most of the guidance through tonight...trending near or a tad lower than the current mav guidance for highs today due to better clouds and coverage of precip...and a tad higher for lows tonight due to clouds and slightly better mixing due to a better flow from the west overnight. 32/ee SHORT TERM /Tuesday Through Wednesday night/...A convectively active period is anticipated with shower and thunderstorm activity peaking during the mid to late afternoon periods. Precipitable water amounts remain around two inches across much of the forecast area through Wednesday night. Afternoon instability could prove to be quite explosive as MU Capes as high as 4000 to 6000 J/kg appear possible Tuesday...while aloft an upper level low and associated trof move over the area further opening the "chimney" for increased upward vertical motion. Expect scattered to even numerous thunderstoms inland from the coast during the afternoon hours. The severe weather threat remains fairly low as the WBZ is still expected to remain high at 14,000+ feet and vertical shear should remain too weak for storm organization. However...the high afternoon instabilities create the potential for some very strong updrafts and the resulting water loading may result in a few damaging wind gusts. Gusts in the 30 to 50 mph range appear most likely but cannot rule out the potential for a gust of 60 mph. On Wednesday...the slow eastward moving upper level is projected by the ECMWF to be positioned over the I-65 corridor. As a result, have reduced, the potential for thunderstorms over our Southeastern Mississippi and Western Alablama Counties to slight chc to low end chc probabilities...chances increase to high chc to likely categories east of the I-65 corridor. The ML Capes are forecast to remain far lower for most of the forecast area on Wednesday then Tuesday so any chance of a severe or even strong thunderstorms are greatly reduced. However, the potential remains over AL counties east of I-65 where MU Capes are forecast to climb to high as 5000 J/kg Wednesday afternoon. Humid conditions will persist and daytime temperatures are expected to generally range from the upper 80s to mid 90s...dependent on the amount and timing of shower activity at the location. Muggy nights with low temperatures remaining in the low to upper 70s are anticipated. /08 LONG TERM /Thursday Through Sunday/...The upper level trof finally shifts east of the area and a northwesterly flow aloft becomes established and PWATS fall closer to 1.8 inches. Ample daytime heating and minor shortwave trofs moving through the flow should be enough to tap into the underlying instability and trigger sct convection. Another actively convective day anticipated for Friday before daily afternoon shower and thunderstorms taper off following a weak surface front Friday evening/night time frame. A deep...dry northwest to northeasterly flow gradually sets up in its wake. Temperatures are forecast to trend warmer than climatological norms through Friday night then near to cooler through Sunday. /08 MARINE...Persistent ridging near the surface will continue over the northern gulf through early thu then shift south later in the week and over the weekend as a deep trof forms along the eastern seaboard allowing a weakening sfc front to move southward towards the northeast and north central gulf fri into sat moving offshore late sat into sun. With this pattern rain chances will continue to be above seasonal averages with better coverage occurring over the marine area during the late night and early morning hours followed by some strong thunderstorms moving down over the near shore waters during the late afternoon and evening hours. Gusty straight line winds...frequent lightning and periods of very heavy rain will likely accompany the stronger thunderstorms during the afternoon and evening hours. Thunderstorms will continue to move in a easterly direction through tonight. Otherwise...a light to moderate southwest to west flow will continue through sat morning then shift the east as the weak front moves offshore over the northern gulf over the weekend. Seas will build slowly late in the week and over the weekend. 32/ee && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 13, 5:42 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 542 AM CDT MON JUN 13 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 542 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO BRIEFLY SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TODAY DUE TO BETTER DYNAMICAL FORCING AND INSTABILITY. DAMAGING STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE EACH DAY, GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-141045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 542 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST LATE TODAY AND EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY NEAR THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT WILL BE LIKELY LATE IN THE WEEK AND OVER THE WEEKEND.
In the hours before
Special weather statement, Jun 13, 3:09 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT MON JUN 13 2016
ALZ055-056-059-FLZ201-132100-
MONROE AL-ESCAMBIA AL-CONECUH AL-ESCAMBIA INLAND FL-
309 PM CDT MON JUN 13 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CONECUH...SOUTHERN MONROE...WESTERN ESCAMBIA AND NORTH
CENTRAL ESCAMBIA COUNTIES UNTIL 400 PM CDT...
AT 309 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR I65 AND AL
113...OR 14 MILES NORTH OF ATMORE...MOVING SOUTHEAST AT 15 MPH.
ANOTHER STRONG STORM WAS LOCATED NEAR FLOMATON...ALSO MOVING
SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTURY...FLOMATON...MCCULLOUGH AND I65 AND AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3116 8753 3133 8745 3124 8708 3096 8722
3096 8723 3097 8723 3096 8724 3095 8724
3093 8726
TIME...MOT...LOC 2009Z 293DEG 12KT 3122 8742The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jun 13, 3:51 PM CDT | Special Weather Statement | MOB | Covington | 39 min |
| Jun 13, 4:50 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 40 min |
| Jun 13, 6:27 PM CDT | Special Weather Statement | MOB | Clarke | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.